Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 46, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 30, 2006, 7:57 PM CDT for Edwards County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2006, 7:57 PM CDT (00:57 UTC)
- Expired
- May 30, 2006, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 86 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2069 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1958 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 310059 FFWEWX TXC137-310300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 757 PM CDT TUE MAY 30 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... EDWARDS COUNTY IN SOUTH CENTRAL TEXAS THIS INCLUDES THE CITY OF ROCKSPRINGS * UNTIL 1000 PM CDT * AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAINS ACROSS NORTHERN EDWARDS COUNTY. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WERE NOTED. * THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER THE SOUTH LLANO AND UPPER REACHES OF THE WEST NUECES RIVERS AND ALONG HIGHWAYS 55 AND 377 NORTHWEST AND NORTHEAST OF ROCKSPRINGS. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2990 10050 2988 10008 3028 9988 3027 10056 $$
2 follow-up statements
000 WGUS74 KEWX 310207 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 904 PM CDT TUE MAY 30 2006 TXC137-310300- EDWARDS TX- 904 PM CDT TUE MAY 30 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR EDWARDS COUNTY... AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL FROM 15 MILES SOUTHWEST OF ROCKSPRINGS TO 10 MILES EAST OF ROCKSPRINGS. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WAS NOTED. THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL MOVE SOUTH AT 10 TO 15 MPH AND OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF EDWARDS COUNTY. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2990 10050 2988 10008 3028 9988 3027 10056 $$
000 WGUS74 KEWX 310303 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1002 PM CDT TUE MAY 30 2006 TXC137-310312- EDWARDS TX- 1002 PM CDT TUE MAY 30 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR EDWARDS COUNTY... THE RAINS ARE RAPIDLY DECREASING IN INTENSITY AND MOVING OUT OF EDWARDS COUNTY. AS A RESULT...THE THREAT OF ADDITIONAL FLOODING IS OVER AND THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE. LAT...LON 2990 10050 2988 10008 3028 9988 3027 10056 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 30, 6:45 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 30, 6:45 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 PM CDT TUE MAY 30 2006 .AVIATION... ISOLD SHRA WILL CONTINUE ALONG THE SEABREEZE AS IT MOVES WEST ACROSS THE TPL TO AUS TO SAT TO COT AREAS WHILE SCT SHRA/TSRA CONTINUE ACROSS THE JCT TO ECU TO JUNO TO OZONA AREAS THROUGH 03Z. SCT TO NMRS SHRA/TSRA WILL DEVELOP AFTER 12Z EAST OF THE TPL TO AUS TO SAT TO COT AREAS, THEN SPREAD WEST TO THE SOA TO UVA TO MMPG AREAS BY 22Z. VFR SCT-BKN050-080 SCT-BKN250 WILL PERSIST, MVFR CIGS BKN010-030 WILL DEVELOP AFTER 06Z ALONG THE AUS TO SAT CORRIDOR AND THEN SPREAD WEST TO NEAR DRT BY 12Z, CIGS WILL LIFT TO VFR BKN035-050 AFTER 17Z, EXCEPT LCL MVFR VSBYS 1-3SM AND CIGS BKN020- 030 IN SHRA/TSRA. SE WINDS OF 10 TO 15 KTS WITH GUSTS 20 TO 25 KTS WILL PERSIST UNTIL 03Z, THEN SE WINDS OF 5 TO 10 KTS BECMG VRBL LESS THAN 5 KTS AFTER 07Z. ELY WINDS OF 7 TO 12 KTS WILL DEVELOP AFTER 15Z. && .PREV DISCUSSION... (ISSUED 248 PM CDT TUE MAY 30 2006) DISCUSSION... THE CENTER OF A MID/UPPER LEVEL LOW PRESSURE SYSTEM WAS LOCATED OVER THE MIDDLE TEXAS COAST THIS AFTERNOON. THIS FEATURE HAS REMAINED NEARLY STATIONARY THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE ON THE EASTERN SIDE OF THE CIRCULATION. THUS MUCH OF THE ACTIVITY THIS AFTERNOON HAS REMAINED JUST EAST OF OUR CWFA. HOWEVER WE WILL CONTINUE THE FFA FOR THE SOUTHEAST COUNTIES UNTIL 10 PM THIS EVENING IN CASE THESE STORMS DEVELOP WESTWARD. THE ACTIVITY WILL DIMINISH IN AREAL COVERAGE OVERNIGHT WITH THE CONVECTION BECOMING GENERALLY CONCENTRATED NEAR THE CENTER OF THE MID/UPPER LEVEL CIRCULATION. BOTH THE NAM AND GFS SLOWLY MOVE THE UPPER LOW WEST SOUTHWEST TOWARDS MEXICO OVER THE NEXT 3 DAYS. THIS WESTWARD PROGRESSION OF THE UPPER LOW WILL PUT THE EASTERN HALF OF THE CWFA IN THE AREA OF BEST LIFT ON WEDNESDAY. CONVECTION WILL INCREASE IN AREAL COVERAGE DURING THE DAY DUE TO DAYTIME HEATING. THE THREAT FOR HEAVY RAINFALL WILL CONTINUE ON WEDNESDAY. ANOTHER FFA WILL LIKELY BE ISSUED FOR THE SOUTHEAST PORTIONS OF SOUTH CENTRAL TEXAS EARLY WEDNESDAY MORNING. THE UPPER LEVEL LOW AND BEST RAIN CHANCES WILL SHIFT WESTWARD THURSDAY AND FRIDAY. THE UPPER LEVEL RIDGE OVER THE SOUTHWESTERN U.S. WILL BUILD EASTWARD ACROSS THE SOUTHERN PLAINS LATE IN THE WEEKEND INTO EARLY NEXT WEEK. THIS SYNOPTIC SCALE PATTERN CHANGE WILL BRING AN END TO OUR RAIN CHANCES BY SUNDAY. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM TUESDAY FOR THE FOLLOWING COUNTIES: DE WITT... FAYETTE... GONZALES... KARNES... LAVACA... AND WILSON. && 03/04
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:30 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 60 min |
| May 30, 8:30 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 60 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.